Results 1 to 4 of 4

Thread: Seroxat and serotonin syndrome

  1. #1

    Seroxat and serotonin syndrome

    Hello all. I have been on seroxat for some seven years and weaned off down to 2.5 mls liquid. Recently my anxiety/panic returned and after a while my GP suggested upping seroxat to 5mls liquid. Well, i struggled with it for a week and it made me so ill increasing it. I even had muscle spasms. Felt terrible. So went back down to 2.5 mls again. Am now increasing slowly and am at 3mls. My worry is that what i experienced before when increasing may well have been SEROTONIN SYNDROME. I am absolutely petrified that increasing again will make me really ill again. I have read up on serotonin syndrome and of course anxiety takes over and i am now petrified. Im convinced i will die. I am also taking .5mg lorazepam three times a day. All this together is convincing me that i am on the slippery slope to serotonin syndrome 'again' even though im not sure it was that before. I mentioned it to my mental health team and they sort of brush it off. I have severe ME and so am very hypersensitive to meds anyway. All i want to know is that i am safe. Any advice please ? Thank you.

  2. #2
    Join Date
    Mar 2014
    Posts
    24,597

    Re: Seroxat and serotonin syndrome

    Serotonin Syndrome is one we think of as always bad but it comes in milder forms too.

    However, it's more commonly associated with combinations of meds that work on Serotonin. But even then, everytime we switch meds we do some with an overlap between them and doctors manage this process without SS popping up.

    It's extremely unlikely. I've come across only a couple of people on here who've possibly had it and that was because they had combined medications that made it possible and their GP's had not followed the correct guidelines in switching.
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

  3. #3

    Re: Seroxat and serotonin syndrome

    Thank you so much for replying. I am literally panicking about it all the time. I dont even know if lorazepam affects serotonin or not so not sure that would make it possible. I had such a bad time increasing from 2.5 to 5 mls seroxat but it was that someone on a group mentioned SS that put two and two together. The whole episode was so awful increasing the meds that i reduced back. Now i am in a real pickle as i have been advised to increase slowly as i said and i am petrified. Could an increase in just the seroxat have caused serotonin syndrome alone ? Having been on it since 2010 i was on 7.5mls and then for years the same till started reducing and reached 2.5 mls. So to me, it shouldnt cause issues anyway but what do i know ? Every anxiety episode or panic i have i attribute to meds not suiting me and i am in a right state. Im fed up that i am on meds and im still getting these spells anyway ! sorry im rambling. If i continue with increasing seroxat and taking lorazepam do i run a risk of SS ? I dont think i could bear it if it all kicked off again like it did before. Thanks.

  4. #4
    Join Date
    Jun 2009
    Posts
    181

    Re: Seroxat and serotonin syndrome

    Hi I know this is an old post but wondered how your getting on Iíve been on seroxat 20 years and now menopause has struck and struggling so been suggested I up seroxat Iím petrified of seretonin syndrome. As whenever I take I had horrific side effects on starting it anyway so scared by iplining it Iím going to get seretonin syndrome I tried hrt which can stimulate seretonin and I wax realy Iíll on it anxiety palpitations Temp high bp I just want to feel better

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. serotonin syndrome
    By braindead in forum Pregabalin / Lyrica
    Replies: 14
    Last Post: 22-05-17, 09:35
  2. Serotonin Syndrome
    By tigerlark in forum Citalopram / Celexa
    Replies: 4
    Last Post: 01-02-13, 23:35
  3. Serotonin Syndrome?
    By fazman3000 in forum Health Anxiety
    Replies: 10
    Last Post: 01-12-09, 11:14
  4. serotonin syndrome
    By Thumbelina in forum Health Anxiety
    Replies: 4
    Last Post: 30-06-09, 16:24

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •